Alert archive / California / Wind Advisories in 2018

Wind Advisory 32, NWS Los Angeles, CA

April 30, 2018

NWS Los Angeles, CA issued this wind advisory at Apr 30, 2018, 2:46 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2018, 2:46 PM PDT (21:46 UTC)
Expired
May 1, 2018, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

025 
WWUS76 KLOX 302146
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
246 PM PDT Mon Apr 30 2018

CAZ039-010615-
/O.NEW.KLOX.WI.Y.0032.180430T2146Z-180501T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
246 PM PDT Mon Apr 30 2018

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 AM PDT Tuesday. 

* WINDS...Northwest winds 15 to 25 mph with gusts to 40 mph
  through the canyons and hills.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ035-010500-
/O.NEW.KLOX.WI.Y.0032.180430T2146Z-180501T0500Z/
Santa Barbara County Central Coast-
Including the cities of Santa Maria, Lompoc, and Vandenberg
246 PM PDT Mon Apr 30 2018

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 10 PM PDT this evening. 

* WINDS...Northwest winds 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kittell
3 follow-up statements
229 
WWUS76 KLOX 010501
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1001 PM PDT Mon Apr 30 2018

CAZ035-010615-
/O.EXP.KLOX.WI.Y.0032.000000T0000Z-180501T0500Z/
Santa Barbara County Central Coast-
Including the cities of Santa Maria, Lompoc, and Vandenberg
1001 PM PDT Mon Apr 30 2018

...WIND ADVISORY HAS EXPIRED...

Winds are diminishing and the advisory has been allowed to 
expire.

$$

CAZ039-011000-
/O.CON.KLOX.WI.Y.0032.000000T0000Z-180501T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
1001 PM PDT Mon Apr 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...Northwest winds 15 to 25 mph with gusts to 40 mph 
  through the canyons and hills. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
332 
WWUS76 KLOX 010509
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1009 PM PDT Mon Apr 30 2018

CAZ039-011000-
/O.CON.KLOX.WI.Y.0032.000000T0000Z-180501T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
1009 PM PDT Mon Apr 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...Areas of northwest to north winds 15 to 30 mph with 
  gusts to 45 mph through the canyons and hills. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
647 
WWUS76 KLOX 011014
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
314 AM PDT Tue May 1 2018


CAZ039-011115-
/O.EXP.KLOX.WI.Y.0032.000000T0000Z-180501T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
314 AM PDT Tue May 1 2018

...WIND ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 2:44 PM PDT, 2 minutes earlier.

Area forecast discussion, Apr 30, 2:44 PM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
244 PM PDT Mon Apr 30 2018

.SYNOPSIS...30/243 PM.

A low pressure center moving over the area will bring a chance of
showers and below normal temperatures through Wednesday. High
pressure and quick warming is likely Thursday through the weekend.

&&

.SHORT TERM (TDY-THU)...30/237 PM.

An upper level low currently centered over Idaho will continue to
generate northwest flow over the region today, but these winds
will be weaker than what occurred over the weekend. Winds will be
gusty in the usual spots (Santa Barbara County, I-5 Corridor,
Antelope Valley), and ended up going with a low-end wind advisory
after all over western Santa Barbara County where the winds are
the strongest. Not expecting much in the way of impacts however.
Clouds will remain complicated, with bubble up stratcu over the
area as the marine inversion breaks, and mid-to-high level clouds
pushing through.

A small upper level low currently off the Oregon coast will push
off the southern California coast by Tuesday morning and stretch
the larger low over Idaho into California. This will result in a
lot of subtle changes. First off, the gusty northwest winds will
significantly weaken on Tuesday. Secondly, the marine inversion
will disintegrate, allowing ample low-level marine inversion to
rapidly deepens. This is especially true over Los Angeles County
where a coastal eddy will enhance this deepening and potential
for light showers. Speaking of showers, the low will thirdly bring
a generally possibility for showers with marginally cold air
aloft interacting with the low-to-mid level moisture. With that
cold air and a few disturbances aloft, there is an outside chance
for a thunderstorm or two...although the instability is not all
that strong. With the moisture not very deep (precipitable water
pwat values around 0.75 inches), any rainfall intensities will be
light and will NOT result in a threat to recent burn areas. The
thunderstorm potential does add a wrinkle to that, but even with
that potential the threat is very minimal due to the low pwats.
Temperatures will remain below normal and maybe a few degrees
below today's highs.

The low will slowly move into Arizona on Wednesday, which should
bring some breaks in the clouds. The air aloft however will
remain marginally unstable, with enough moisture to create some
showers or an isolated thunderstorm over the mountains and deserts
by the afternoon. While the focus will be over these interior
areas, the 700 MB flow is northerly due to the low just to our
east. So any shower that forms over the mountains will likely
drift off and move to the south into the urban areas as it decays.

While any rainfall intensities will be on the light side, with the
persistent rainfall potential, totals in the mountains and
foothills could fall in the 0.25 to 0.75 inches range, while the
rest of the area will be more in the 0.00 to 0.10 inch range. Snow
levels will be high, generally in the 6,500 to 7,500 foot range,
and while a few inches could fall, road impacts should be minimal.
A ridge will quickly build in on Thursday with surface pressure
gradients turning weakly offshore. Temperatures will push above
normal as a result, under mostly clear skies with wisps of high
clouds.

.LONG TERM (FRI-MON)...30/243 PM.

The upper level ridge of high pressure will peak Friday through
the weekend, with temperatures a good ten degrees above normal.
Coastal areas should see a decent seabreeze each afternoon which
will temper the warming at the beaches. By Sunday, onshore
pressure gradients will strengthen as a weak upper level trough
moves through northern California. As we head into May Gray, it
shouldn't take long for low clouds and fog to reappear and pull
back on the coastal and valley temperatures. Seasonal and gusty
northwest flow should also reform by early next week.

&&

.AVIATION...30/1846Z.

At 1700Z, the marine there was more a a deep moist layer than a
marine layer with moisture up to 7000 feet.

Overall, low confidence in coastal/valley TAFs and high confidence
in deserts TAFs. Deep moist layer continues to allow for
development of stratocu deck. CIGs running at MVFR levels and
expanding to many locations.

KLAX...low confidence in 18Z TAF. There is a 50% chance that
current MVFR CIGs could linger through Tuesday. There is a 40
percent chance that ceilings will not match up wth the forecasted
category.

KBUR...low confidence in 18Z TAF. There is a 50% chance that
current MVFR CIGs could linger through Tuesday. There is a 40
percent chance that ceilings will not match up wth the forecasted
category.

&&

.MARINE...30/1216 PM.

For the Outer Waters, high confidence in current forecast. For
PZZ670, high confidence in Small Craft Advisory (SCA) level winds
continuing through Tuesday evening then winds remaining below SCA
levels Wednesday through Friday. For PZZ673/676, high confidence
in Gale Force winds continuing through tonight, dropping to SCA
levels Tuesday and Tuesday night then remaining below SCA levels
Wednesday through Friday.

For the Inner Waters, high confidence in current forecast. For the
waters north of Point Sal, high confidence in SCA level winds
during the afternoon/evening hours both today and Tuesday. For
Wednesday through Friday, high confidence in winds remaining below
SCA levels. For the waters south of Point Conception, high
confidence in SCA level winds across western sections through
tonight then winds remaining below SCA levels Tuesday through
Friday.

An upper level low pressure system will bring a slight chance of
thunderstorms to the coastal waters Tuesday and Tuesday evening.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect until 11 PM PDT this
      evening for zones 34-35-40-41-87. (See LAXCFWLOX).
     Wind Advisory in effect until 10 PM PDT this evening for zone
      35. (See LAXNPWLOX).
     Wind Advisory in effect until 3 AM PDT Tuesday for zone 39. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT Tuesday for
      zones 645-670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Tuesday for
      zones 650-655. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Tuesday for zones
      673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (THU-MON).

A slight chance of thunderstorms could linger into Wednesday
across the foothills and mountains. Hot weather could develop over
the region next weekend.

&&

PUBLIC...Kittell
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...TF

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:11 AM PDTSmall Craft AdvisoryLOX25 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.